MAUDE Adverse Event Report: BAUSCH + LOMB PHACO ACCESSARY PACK 2.4MM SLEEVE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB PHACO ACCESSARY PACK 2.4MM SLEEVE; UNIT, PHACOFRAGMENTATION
Model Number BL3124S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in australia reported that after the nucleus had been extracted during cataract surgery with a 2.0 tip and 2.4 sleeve, when the nurse removed the phaco handpiece from the eye to swap to irrigation/aspiration, part of the sleeve tore off and remained in the eye.The particle was able to removed and the procedure was successful with no impact to the patient.Staff noted the sleeve may have had a micro-tear prior to commencing surgery that was undetected.
 
Additional Manufacturer Narrative
The device history was reviewed and found to meet manufacturing specification.This investigation is ongoing.
 
Additional Manufacturer Narrative
The product was evaluated by the vendor.The results state, "failure analysis results: two broken pieces of the sleeve were returned.Visual inspection confirmed that tip of the sleeve was broken off from the shaft, and particulates were seen on the sleeve.Bhr review shows no abnormalities being identified.Results of evaluation: this complaint is filed as ¿reported issue confirmed¿ since the sleeve tip was confirmed broken off from the shaft.".
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened (b)(6) pouch from lot x8479 was returned.The expiration date on the label is 2030-jul-19.The mist-yellow irrigation sleeve is inside of a plastic specimen cup.Upon opening the cup, a strong chemical odor was noticed.The source of the odor is unknown.Visual inspection found the assembly is dirty with particulates and an unknown solution visible all over.The tip and part of the shaft of the sleeve have been torn off.Due to evidence of use, the cause of the torn shaft cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
PHACO ACCESSARY PACK 2.4MM SLEEVE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key24591490
Report Number0001920664-2026-00024
Device Sequence Number9593885
Product Code HQC
UDI-Device Identifier00757770059614
UDI-Public(01)00757770059614(17)300719(10)X8479
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3124S
Device Lot NumberX8479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/03/2026
05/07/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/23/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown